Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 404, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 6, 2008, 1:27 PM CDT for Lincoln County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2008, 1:27 PM CDT (18:27 UTC)
- Expired
- Aug 6, 2008, 2:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Lincoln County, KS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 061827
SVRICT
KSC105-061915-
/O.NEW.KICT.SV.W.0404.080806T1827Z-080806T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
127 PM CDT WED AUG 6 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN CENTRAL KANSAS.
* UNTIL 215 PM CDT.
* AT 125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BARNARD TO ASH GROVE...AND MOVING SOUTHEAST AT 16 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ASH GROVE...BARNARD...BEVERLY...LINCOLN...WESTFALL.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
LAT...LON 3922 9792 3893 9792 3893 9793 3889 9792
3886 9794 3886 9832 3922 9843
TIME...MOT...LOC 1827Z 329DEG 14KT 3920 9804 3912 9834
$$
DARMOFAL4 follow-up statements
000
WWUS53 KICT 061841
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
141 PM CDT WED AUG 6 2008
KSC105-061915-
/O.CON.KICT.SV.W.0404.000000T0000Z-080806T1915Z/
LINCOLN KS-
141 PM CDT WED AUG 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN COUNTY
UNTIL 215 PM CDT...
AT 137 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BARNARD TO 6 MILES SOUTH OF ASH GROVE...MOVING SOUTHEAST AT 18
MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR LINCOLN BY 200 PM CDT.
NEAR BEVERLY BY 215 PM CDT.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.
LAT...LON 3922 9792 3893 9792 3893 9793 3889 9792
3886 9794 3886 9832 3922 9843
TIME...MOT...LOC 1841Z 329DEG 14KT 3915 9800 3907 9830
$$
DARMOFAL000
WWUS53 KICT 061857
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
157 PM CDT WED AUG 6 2008
KSC105-061915-
/O.CON.KICT.SV.W.0404.000000T0000Z-080806T1915Z/
LINCOLN KS-
157 PM CDT WED AUG 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN COUNTY
UNTIL 215 PM CDT...
AT 154 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO
60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF BARNARD...OR 7 MILES
NORTHEAST OF LINCOLN...MOVING SOUTHEAST AT 19 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR BEVERLY BY 210 PM CDT.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS. VERY HEAVY DOWNPOURS OF RAIN CAN
ALSO BE EXPECTED.
LAT...LON 3922 9792 3893 9792 3893 9793 3889 9792
3886 9794 3886 9832 3922 9843
TIME...MOT...LOC 1857Z 315DEG 17KT 3909 9803
$$
DARMOFAL000
WWUS53 KICT 061909
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
209 PM CDT WED AUG 6 2008
KSC105-061915-
/O.CON.KICT.SV.W.0404.000000T0000Z-080806T1915Z/
LINCOLN KS-
208 PM CDT WED AUG 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN COUNTY
UNTIL 215 PM CDT...
AT 205 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO
60 MPH. THIS STORM WAS LOCATED 4 MILES NORTH OF BEVERLY...OR 10 MILES
EAST OF LINCOLN...MOVING SOUTHEAST AT 21 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR BEVERLY BY 210 PM CDT.
LAT...LON 3922 9792 3893 9792 3893 9793 3889 9792
3886 9794 3886 9832 3922 9843
TIME...MOT...LOC 1908Z 314DEG 18KT 3906 9796
$$
DARMOFAL000
WWUS53 KICT 061915
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
215 PM CDT WED AUG 6 2008
KSC105-061925-
/O.EXP.KICT.SV.W.0404.000000T0000Z-080806T1915Z/
LINCOLN KS-
215 PM CDT WED AUG 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY HAS EXPIRED...
AT 211 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
HOWEVER GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL REMAIN POSSIBLE
ACROSS EASTERN LINCOLN COUNTY UNTIL 230 PM.
LAT...LON 3922 9792 3893 9792 3893 9793 3889 9792
3886 9794 3886 9832 3922 9843
TIME...MOT...LOC 1915Z 314DEG 18KT 3904 9793
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 12:48 PM CDT, 39 minutes earlier.
Area forecast discussion, Aug 6, 12:48 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1248 PM CDT WED AUG 6 2008 .AVIATION... FOR THE 18Z TAF SUITE...STATIONARY FRONT ACROSS NORTH CENTRAL KANSAS AND MESO/OUTFLOW BOUNDARY FROM NORTHERN OKLAHOMA INTO WEST-CENTRAL KANSAS...WILL BE PRIMARY AND SECONDARY FOCI FOR RENEWED CONVECTION LATER THIS AFTERNOON AND EVENING. BETTER CHANCES APPEAR TO BE ACROSS CENTRAL KANSAS...ESPECIALLY LATER INTO THE EVENING AND OVERNIGHT...SO HAVE INCLUDED A TEMPO GROUP FOR KRSL/KSLN. OTHERWISE GENERALLY VFR CONDITIONS AWAY FROM CONVECTION UNTIL 10-12Z...WHEN SOME MVFR CIGS ARE EXPECTED NORTH OF SOUTHWARD MOVING FRONT AND/OR ENHANCED STORM SCALE OUTFLOW BOUNDARY EARLY THURSDAY MORNING. KED && .PREV DISCUSSION... /ISSUED 649 AM CDT WED AUG 6 2008/ UPDATE... PRECIPITATION HAS BLOSSOMED OVER THE PAST COUPLE HOURS IN THE LOW LEVEL CONVERGENCE AND DIFFLUENT UPPER FLOW ACROSS NORTHEAST PART OF FORECAST AREA. ANTICIPATE PRECIPITATION WILL WANE DURING THE NEXT FEW HOURS AS LOW LEVEL FLOW BECOMES LESS FAVORABLE. UPDATED FORECAST TO ACCOUNT FOR MORE PRECIPITATION COVERAGE AND CLOUDS THIS MORNING. SO FAR COMBINATION OF RELATIVELY MOIST LOW LEVELS HAVE KEPT COLD POOL GENERATION LIMITED...AND MARGINAL LOW LEVEL LAPSE RATES HAVE KEPT THE STRONGER WINDS FROM REACHING THE SURFACE. THE EXTENSIVE PRECIPITATION THIS MORNING MAY INCREASE POTENTIAL FOR STORMS THIS AFTERNOON ALONG RESULTATNT OUTFLOW BOUNDARY. BASED ON EARLIER MODEL RUNS...THERE WAS GOOD LOW LEVEL LAPSE RATES AND INSTABILITY FORECAST THIS AFTERNOON ALONG FORECAST AREA BORDER WITH TOP. THIS COMBINED WITH THE OUTFLOW BOUNDARY COULD RESULT IN BRIEF TORNADO POTENTIAL DURING PEAK HEATING DUE TO LOW LEVEL STRETCHING PROCESSES. TORNADO THREAT APPEARED TO BE TOO SLIGHT TO MENTION IN HAZARDOUS WEATHER OUTLOOK. WILL LET DAY SHIFT REASSESS THREAT LATER THIS MORNING WHEN IT BECOMES MORE CLEAR WHAT THE ENVIRONMENT WILL ACTUALLY BE. -HOWERTON AVIATION... WILL KEEP THUNDERSTORMS GOING FOR A FEW HOURS INKCNU...WHILE THREAT IS TOO LOW TO JUSTIFY AT OTHER LOCATIONS. BELIEVE THERE IS A THREAT LATE THIS AFTERNOON IN KCNU/KSLN/KRSL WHICH COULD ALL BE IN THE VICINITY OF OUTFLOW BOUNDARY AND FRONT. ANTICIPATE GOOD COVERAGE OF STORMS FROM MCS TONIGHT...BUT NOT ENTIRELY CLEAR THE TRACK IT WILL TAKE...AND RESULTANT IMPACT ON AIRPORTS. BEST CHANCES APPEARS TO AT KRSL/KSLN DURING THE NIGHT AND KCNU JUST PRIOR TO END OF FORECAST. -HOWERTON PREV DISCUSSION... /ISSUED 331 AM CDT WED AUG 6 2008/ DISCUSSION... TODAY: COMBO OF WARM AIR ADVECTION/CONVERGENCE IN LOW LEVELS HAS KEPT THUNDERSTORMS GOING ACROSS EASTERN KS DURING THE NIGHT...WHILE CAP HAS SHOWN ITS STRENGTH WITH ISOLATED STORMS STRUGGLING IN CENTRAL KS. NOT OVERLY EXCITED ABOUT PRECIPITATION CHANCES DURING THE DAY WITH RELATIVELY WEAK CONVERGENCE. WHILE 850MB TEMPERATURES SLID A BIT FROM YESTERDAY...SEE LITTLE REASON WHY MODEL OUTPUT STATISTICS ARE THAT MUCH COOLER THAN YESTERDAY. TONIGHT: STILL LOOKS FAIRLY CERTAIN THAT STORMS WILL GO IN NORTHWEST KS THIS EVENING. WHAT IS NOW MORE UNCERTAIN IS IF/WHEN STORMS GO IN THE VICINITY OF OUTFLOW FROM THIS MORNINGS CONVECTION. MODELS HAVE SHOWN POOR SKILL THE LAST COUPLE OF DAYS WITH CONVECTION...AND SEE LITTLE REASON TO BELIEVE THIS ROUND OF MODEL CONVECTION IS COMPLETELY CORRECT. ASSUMING STORMS GO IN NORTHWEST KS WOULD LIKELY MOVE SOUTHEAST IN BAROCLINIC ZONE. THE PROBLEMS ARE THE NORTH AMERICAN MODEL/GLOBAL FORECAST SYSTEM MODEL SIGNIFICANTLY DIFFER ON ORIENTATION OF 850MB JET DURING THE NIGHT...AND THAT AT FACE VALUE IT IS NOT PARTICULARLY BAROCLINIC AND WIND SPEEDS ARE FAIRLY WEAK. SUSPECT THAT COLD POOL PROCESS WILL OVERCOME THIS...BUT THE TRACK IS PROBLEMATIC...ESPECIALLY GIVEN THAT A STORM TRACK SOMEWHERE WILL LIKELY SEE SIGNIFICANT RAINFALL. WILL MENTION POTENTIAL FOR HEAVY RAIN/SEVERE WEATHER IN HAZARDOUS WEATHER OUTLOOK. THU: PRECIPITATION COULD BE ONGOING AT THE START OF THE PERIOD...AND SOME CHANCE THAT BOUNDARY COULD BE LINGERING ACROSS SOUTHERN SECTIONS THU AFTERNOON...ALTHOUGH IF CONVECTION GOES BIG WED NIGHT...EFFECTIVE BOUNDARY MAY ALREADY BE IN OK. HAVE TRIMMED BACK PROBABILITY OF PRECIPITATION ACROSS THE NORTH AND SUSPECT THAT IT COULD BE TRIMMED EVEN FURTHER. ALSO NIXED PRECIPITATION AFTER 0000 UTC AS PRECIPITATION SHOULD BE IN OK BY THEN. CLEARING SKIES SHOULD OVERSPREAD MOST OF THE AREA DURING THE NIGHT. BASED ON COMBO OF CLOUDS AND 850MB TEMPERATURES...HAVE TRIMMED TEMPERATURES A BIT. FRI-TUE: NO SIGNIFICANT CHANGES THIS PERIOD. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 95 72 85 65 / 20 40 40 10 HUTCHINSON 95 71 83 64 / 20 40 30 10 NEWTON 93 69 83 63 / 20 50 30 10 ELDORADO 93 69 84 63 / 20 40 30 10 WINFIELD-KWLD 96 73 85 66 / 20 30 40 10 RUSSELL 91 67 82 62 / 30 50 20 10 GREAT BEND 94 68 83 61 / 20 50 20 10 SALINA 90 70 83 65 / 40 50 20 10 MCPHERSON 93 71 83 64 / 20 50 20 10 COFFEYVILLE 94 71 86 64 / 20 40 40 10 CHANUTE 91 71 85 64 / 20 50 40 10 IOLA 90 70 85 63 / 20 50 30 10 PARSONS-KPPF 93 72 86 65 / 20 40 40 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 6, 12:22 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1222 PM CDT WED AUG 6 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-071730- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1222 PM CDT WED AUG 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF CENTRAL KANSAS AND THE NORTHERN FLINT HILLS THIS AFTERNOON...WITH A CHANCE OF STORMS DEVELOPING FURTHER SOUTH ACROSS THE REST OF SOUTH CENTRAL AND SOUTHEAST KANSAS TOWARD EARLY EVENING. ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA LATE THIS AFTERNOON AND EARLY THIS EVENING...WITH BRIEF BUT DAMAGING DOWN-BURST WIND GUSTS TO 70 MPH. A MORE ORGANIZED COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP IN NORTHWEST KANSAS EARLY THIS EVENING AND THEN MOVE SOUTHEAST ACROSS THE AREA TONIGHT. THE CHANCE FOR SEVERE WEATHER WILL RESIDE FOR AREAS MAINLY NORTH OF A KINGMAN TO WINFIELD TO SEDAN LINE. THE PRIMARY RISKS WILL BE LOCALLY DAMAGING WIND GUSTS TO 60 MPH WITH HEAVY RAINFALL ALSO POSSIBLE. HEAT INDICES WILL CLIMB TO AROUND 100 ACROSS PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS COULD LINGER ON THURSDAY MORNING...ESPECIALLY SOUTH OF HIGHWAY 54...HOWEVER THESE ARE NOT EXPECTED TO BE SEVERE. THERE IS A CHANCE THAT STORMS COULD REDEVELOP THURSDAY AFTERNOON...MAINLY NEAR THE OKLAHOMA BORDER. THESE STORMS MAY BE STRONG TO SEVERE. THUNDERSTORMS ARE IN THE FORECAST FROM FRIDAY NIGHT THROUGH TUESDAY ACROSS PARTS OF THE AREA. STORMS MAY BE STRONG DURING THIS PERIOD. HOWEVER THERE IS TOO MUCH UNCERTAINTY TO DETERMINE THE THREAT FOR ORGANIZED SEVERE THUNDERSTORMS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/HOWERTON
In the hours before
Local storm report, Aug 6, 7:35 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
735 AM CDT WED AUG 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 AM HEAVY RAIN 6 N EL DORADO 37.91N 96.86W
08/06/2008 M2.00 INCH BUTLER KS EMERGENCY MNGR
2 INCHES OF RAIN HAS FALLEN FROM 630AM TO 730AM.
&&
JMBSpecial weather statement, Aug 6, 8:26 AM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 826 AM CDT WED AUG 6 2008 KSZ033-048-061430- ELLSWORTH-LINCOLN- 826 AM CDT WED AUG 6 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELLSWORTH AND LINCOLN COUNTIES... AT 824 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 8 MILES SOUTHWEST OF LINCOLN...AND MOVING EAST AT 16 MPH. PONDING OF WATER ON ROADS SHOULD BE EXPECTED. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE ALSO POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. KRC
Local storm report, Aug 6, 8:30 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
830 AM CDT WED AUG 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLOOD 2 N CHANUTE 37.70N 95.46W
08/06/2008 NEOSHO KS LAW ENFORCEMENT
AT 230TH RD AND ELK ROAD THERE IS 2 TO 3 INCHES OF WATER
OVER THE ROAD.
&&
JMBLocal storm report, Aug 6, 8:31 AM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
831 AM CDT WED AUG 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLOOD SE SALINA 38.82N 97.62W
08/06/2008 SALINE KS TRAINED SPOTTER
1 INCH OF RAIN FELL BETWEEN 725 AND 805AM. MINOR STREET
FLOODING.
&&
JMBSpecial weather statement, Aug 6, 1:09 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 109 PM CDT WED AUG 6 2008 KSZ033-061845- LINCOLN- 109 PM CDT WED AUG 6 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LINCOLN COUNTY... AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF BARNARD TO 5 MILES SOUTH OF HUNTER...AND MOVING SOUTHEAST AT 21 MPH. RAINFALL RATES UP TO ONE AND A HALF INCHES PER HOUR CAN BE EXPECTED. GUSTY OUTFLOW WINDS OF 40 TO TO 50 MPH WILL ALSO BE POSSIBLE WITH THESE STORMS. DARMOFAL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:06 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 54 min |
| Aug 5, 8:13 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 34 min |
| Aug 6, 3:39 AM CDT | Areal Flood Warning | ICT | Allen | 6 hr |
| Aug 6, 5:08 AM CDT | Areal Flood Warning | ICT | McPherson | 5 hr |
| Aug 6, 5:14 AM CDT | Areal Flood Warning | ICT | Chase | 6 hr |
| Aug 6, 6:24 AM CDT | Areal Flood Warning | ICT | Woodson | 6 hr |
| Aug 6, 6:27 AM CDT | Areal Flood Warning | ICT | Marion | 6 hr |
| Aug 6, 7:30 AM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 6 hr |
| Aug 6, 7:38 AM CDT | Areal Flood Warning | ICT | Butler, Greenwood | 5 hr |
| Aug 6, 2:57 PM CDT | River Flood Warning | ICT | Saline | 7 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.